Day 25: 31 Ways to Make ADHD Medication Less Scary Before Halloween

Medication Makes My Child Fearful

So, as we come to Halloween what if the medication makes your child fearful? And this can occur. One of the problems with overmedication with stimulants is that it can lead to sort of a paranoid or phobic behavior where children become afraid of things that ordinarily wouldn’t bother them, like bugs, or bees, or being outside alone.

We certainly don’t want the stimulant medication to make your child more withdrawn because of fear or paranoia. This is almost always due to too much medication. And you should let your provider know right away if these symptoms ensue.

Unusual thoughts or feelings they’re being laughed at or that they seem to be a little bit paranoid that people are looking at them are symptoms that can signal too much medication or perhaps the wrong medication. But if you let your provider know a change in medication or dose should take care of the problem. So no reason to be afraid, especially not if the medicine is the culprit because it can be changed.

This information should not be relied upon as a substitute for personal medical advice, diagnosis or treatment. Use the information provided on this site solely at your own risk. If you have any concerns about your health, please consult with a physician.

James Wiley is the founder of Focus-MD. Focus-MD is devoted to the diagnosis and treatment of ADHD and related problem patients. They provide objective testing, medical treatment as well as behavior modification strategies to help or patients transform from frustration to focus. To find a Focus-MD clinic visit http://staging.focusmd.fortyapp.com/